It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi all: Just wanted to report on what Iím going through. I havenít read any posts because Iím completely wacky again and everything is falling apart. I am tapering off the ritalin and am down to 10mg per day. When we discussed coming off of the meds, my doctor treated the tapering method as sort of an afterthought. He said "well you might as well come down 10mg at a time because there is a chance you would experience some withdrawl symptoms if you just stop" (I was on 10mg 3x/day).
MIGHT? I was caught completely off guard. Because I usually do not take it on weekends, I figured there were no withdrawl symptoms since I stop for two days every week. Boy was I wrong. At the end of day three, I started getting the most awful hot flashes anytime I laid down. Then the cold sweating started, along with the hot flashes. Then I started having digestive problems (ahem, trying to be delicate) and complete insomnia. Sneezing, aching, lethargy Ė whew! So I stayed on 20mg for a couple of extra days until I felt more stable. As of yesterday, Iím down to 10mg. So I fully expect that I will feel horrible again tomorrow.
Honestly I never would have known that I was physically dependent on that drug. I used to have a problem with narcotic pain pills and have experienced withdrawls from those. The ritalin withdrawls are exactly the same symptoms, just not anywhere near as severe. Keep in mind that this is only my experience, others may not experience any discomfort at all by coming off ritalin so I do not mean to imply anything negative and am definitely NOT suggesting that anyone else should question their medication. I certainly was not addicted mentally, only physically Ė my body is one that happens to rebel against the change of routine.
Mentally, not doing so great. Iím fighting though, Iím trying really hard to keep it all together, but wouldnít you know that Iíve suddenly gotten about a million story assignments for my job. I didnít even come to work yesterday, I just couldnít cope. Went for a long hike in the mountains and just wandered instead. Now of course it is worse because I have one less day to get it all done so that was unwise
Bob Ė or anyone - any more ideas for me? Iím a list maniac, that does help. I canít believe Iím doing this. But these withdrawl symptoms are very alarming. If I can find another way to cope, Iím not going to go back on the meds. For now though, itís not looking good.
[QUOTE=Sylvia224]Hi all: Just wanted to report on what Iím going through. I havenít read any posts because Iím completely wacky again and everything is falling apart. I am tapering off the ritalin and am down to 10mg per day. When we discussed coming off of the meds, my doctor treated the tapering method as sort of an afterthought. He said "well you might as well come down 10mg at a time because there is a chance you would experience some withdrawl symptoms if you just stop" (I was on 10mg 3x/day).
MIGHT? I was caught completely off guard. Because I usually do not take it on weekends, I figured there were no withdrawl symptoms since I stop for two days every week. Boy was I wrong. At the end of day three, I started getting the most awful hot flashes anytime I laid down. Then the cold sweating started, along with the hot flashes. Then I started having digestive problems (ahem, trying to be delicate) and complete insomnia. Sneezing, aching, lethargy Ė whew! So I stayed on 20mg for a couple of extra days until I felt more stable. As of yesterday, Iím down to 10mg. So I fully expect that I will feel horrible again tomorrow.
Honestly I never would have known that I was physically dependent on that drug. I used to have a problem with narcotic pain pills and have experienced withdrawls from those. The ritalin withdrawls are exactly the same symptoms, just not anywhere near as severe. Keep in mind that this is only my experience, others may not experience any discomfort at all by coming off ritalin so I do not mean to imply anything negative and am definitely NOT suggesting that anyone else should question their medication. I certainly was not addicted mentally, only physically Ė my body is one that happens to rebel against the change of routine.
Mentally, not doing so great. Iím fighting though, Iím trying really hard to keep it all together, but wouldnít you know that Iíve suddenly gotten about a million story assignments for my job. I didnít even come to work yesterday, I just couldnít cope. Went for a long hike in the mountains and just wandered instead. Now of course it is worse because I have one less day to get it all done so that was unwise
Bob Ė or anyone - any more ideas for me? Iím a list maniac, that does help. I canít believe Iím doing this. But these withdrawl symptoms are very alarming. If I can find another way to cope, Iím not going to go back on the meds. For now though, itís not looking good.[/QUOTE]

But doctors do have the nerve to tell people they cannot become dependant or addicted unless they abuse the drug, right? But clearly one cannot have withdrawals unless one is dependant or addicted now, can they?

So sorry about the withdrawals. Since you've been through it before with narcotics, you know it will eventually get better so hold on, ok?

But after withdrawal itself there can be lingering effects and the brain might need some extra time for those. As one expert in neuroscience wrote in an interview that the brain tries to adapt....when a drug increases too much of a chemical (dopamine let's say) the brain will stop producing it and will shut down receptors as a way of adaptation. So after withdrawal, the brain still has a shortage , which is actually a chronic condition, mistaken for original but in reality a much worse condtion. The brain can re-adapt but it might take some time so patience is important.

Good luck I hope you can get through ok!





All times are GMT -7. The time now is 04:24 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!